MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1723
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Open or Close (2921)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was not returned; however, a picture was provided by the customer for analysis.The picture showed a device with a disengaged jaw pin.The reported condition was confirmed.Without the device, pmv could not determine what caused the reported issue of the complaint.The investigation could not determine the root cause of the customer's report based on the picture sample sent.The customer is advised to return the device to pmv, so a complete evaluation can be performed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during anterior resection with ileostomy covering, the jaw of the instrument was unable to close and when inspected they saw a small pin on the sterile draping sheet outside the patient's abdominal cavity, and a new device was used.The patient had a surgical site infection due to surgery and dressing and debridement was done.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the device's cam pin was disengaged from the jaw.The disengaged cam pin was returned.The reported condition was confirmed.The manufacturing engineer was notified and confirmed that the device's cam pin weld was broken.The broken weld cause the cam pin to become disengaged.The investigation identified the root cause of the reported event to be a manufacturing error.The device cam pin is laser welded and should not disengage.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8564845
Report Number1717344-2019-00568
Device Sequence Number16733983
Product Code GEI
UDI-Device Identifier20884521181585
UDI-Public20884521181585
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K141153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2023
Device Model NumberLF1723
Device Catalogue NumberLF1723
Device Lot Number82700304V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight90